MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the facility had "3 different instances" with stopcocks that were leaking, reportedly "no patient outcomes were compromised." no additional information was available at the time of this report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation: a review of the complaint history, drawings, device history record, manufacturing instructions, quality control, and visual inspection / functional testing of unused product was conducted during the investigation.Eight unused sealed three-way stopcocks were returned for evaluation.The devices were visually examined for defects and tested for leaks.No visible cracks or device leakage were noted.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and results of the investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Investigation - evaluation: a review of the complaint history, drawings, device history record, manufacturing instructions, quality control, and visual inspection / functional testing of unused product was conducted during the investigation.Eight unused sealed three-way stopcocks were returned for evaluation.The devices were visually examined for defects and tested for leaks.No visible cracks or device leakage were noted.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and results of the investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that the three-way stopcock leaked when connected to the shuttle sheath with a y-adapter.The device was replaced with a new one.No further information was provided.

Brand Name
THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6170755
Report Number1820334-2016-01535
Device Sequence Number589604
Product Code KGZ
UDI-Device Identifier00827002012035
UDI-Public(01)00827002012035(17)210602(10)7017796
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1PTWS-RA-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1